MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1186/s13256-026-06187-5

Медицинская библиотека · Journal of medical case reports · 2026

Possible bronchospasm relief following flumazenil administration in a remimazolam-induced Grade III hypersensitivity reaction: a case report.

Shu Yunfei, Sun Wen, Sun Deyou

СтатьяКлинический случайПеревод в очереди

Аннотация

BACKGROUND

Remimazolam is an ultrashort-acting benzodiazepine for procedural sedation, with rare reports of anaphylaxis. Its clinical phenotypes and management strategies for refractory cases with suboptimal adrenaline response remain poorly defined. As remimazolam use increases globally, exploring effective interventions for its induced hypersensitivity reactions is clinically important. This report presents a rare remimazolam-induced Grade III hypersensitivity reaction dominated by bronchospasm, with flumazenil administration temporally associated with improvement of adrenaline-refractory symptoms, adding a hypothesis-generating observation to the existing literature.

CASE PRESENTATION: A 49-year-old Han female developed a Grade III hypersensitivity reaction after remimazolam administration for gastroscopy sedation, with no prior allergic history or underlying diseases. The main symptoms included severe persistent bronchospasm (initial and dominant manifestation), facial flushing, nausea, vomiting, abdominal pain, and hemodynamic instability (peripheral oxygen saturation 83%, blood pressure 75/53 mmHg, tachycardia). Discontinuation of remimazolam and stepwise adrenaline bolus administration failed to relieve bronchospasm effectively. Intravenous flumazenil administration, combined with an additional adrenaline dose, was temporally associated with the gradual resolution of all allergic symptoms and hemodynamic stabilization. The adrenaline dosing followed international perioperative anaphylaxis management consensus, with stepwise escalation based on the patient's clinical response and American Society of Anesthesiologists physical status I.

CONCLUSIONS

Remimazolam-induced hypersensitivity reactions can present as Grade III cases dominated by bronchospasm, requiring prompt clinical recognition and targeted intervention. The temporal association between flumazenil administration and relief of adrenaline-refractory bronchospasm warrants further investigation, but this observation is hypothesis-generating only; the independent therapeutic effect and mechanism of flumazenil remain unproven and require confirmation by more studies. For suspected remimazolam-induced anaphylaxis, serum tryptase measurement and convalescent allergen skin testing are recommended to confirm diagnosis and guide subsequent anesthetic selection. This single case report has inherent limitations, and clinical improvement may result from the combined effect of multiple interventions, so no definitive conclusion can be drawn regarding flumazenil's role.

Для цитирования: Shu Yunfei, Sun Wen, Sun Deyou. Possible bronchospasm relief following flumazenil administration in a remimazolam-induced Grade III hypersensitivity reaction: a case report.. Journal of medical case reports. 2026. DOI: 10.1186/s13256-026-06187-5.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.